Title: Homotopically periodic maps of model aspherical manifolds
Authors: Malfait, Wim # ×
Issue Date: May-2001
Publisher: Pacific journal mathematics
Series Title: Pacific journal of mathematics vol:199 issue:1 pages:111-119
Abstract: For a closed orientable surface S, any map f : S --> S whose n-th power is homotopic to the identity, is homotopic to a homeomorphism g of S of order n. This famous theorem of Nielsen is known to fail in general for aspherical manifolds. In this paper, for model aspherical manifolds M associated to a finitely extendable set of data, we, however, present a weaker version of Nielsen's result. We show that any homotopically periodic self-map f of M is homotopic to a ber preserving homeomorphism g of M of finite order ( but the order of g is not necessarily equal to the homotopy period of f).
ISSN: 0030-8730
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Mathematics, Campus Kulak Kortrijk
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science